To the top

Page Manager: Webmaster
Last update: 9/11/2012 3:13 PM

Tell a friend about this page
Print version

On the rotation curves fo… - University of Gothenburg, Sweden Till startsida
To content Read more about how we use cookies on

Contact form


Note! If you want an answer on a question you must specify your email address

On the rotation curves for axially symmetric disk solutions of the Vlasov-Poisson system

Journal article
Authors Håkan Andreasson
Gerhard Rein
Published in Monthly notices of the Royal Astronomical Society
Volume 446
Issue 4
Pages 3932-3942
ISSN 0035-8711
Publication year 2015
Published at Department of Mathematical Sciences, Mathematics
Pages 3932-3942
Language en
Keywords methods: analytical, methods: numerical, galaxies: structure
Subject categories Mathematics, Physical Sciences, Galactical astronomy


A large class of flat axially symmetric solutions to the Vlasov–Poisson system is constructed with the property that the corresponding rotation curves are approximately flat, slightly decreasing or slightly increasing. The rotation curves are compared with measurements from real galaxies and satisfactory agreement is obtained. These facts raise the question whether the observed rotation curves for disc galaxies may be explained without introducing dark matter. Furthermore, it is shown that for the ansatz we consider stars on circular orbits do not exist in the neighbourhood of the boundary of the steady state.

Page Manager: Webmaster|Last update: 9/11/2012

The University of Gothenburg uses cookies to provide you with the best possible user experience. By continuing on this website, you approve of our use of cookies.  What are cookies?